MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2505
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30254265) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505 / 30254265) was the first coil used; the physician could not advance nor retract the coil and removed both the coil and the concomitant microcatheter.Inspection after removal was made and the coil was noted to be stretched.The physician used another 2.5mm x 5cm orbit galaxy complex xtrasoft coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that multiple attempts have been made to obtain additional information related to the procedure, the reported device issue, and to obtain the product for analysis were unsuccessful; the product investigation will be closed as no further investigation can be performed at this time.If the product is returned or additional information is provided at a later date, the file will be updated and a supplemental 3500a report will be submitted.[conclusion]: the healthcare professional reported that the 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505 / 30254265) was the first coil used; the physician could not advance nor retract the coil and removed both the coil and the concomitant microcatheter.Inspection after removal was made and the coil was noted to be stretched.The physician used another 2.5mm x 5cm orbit galaxy complex xtrasoft coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.The device has not been returned to cerenovus for analysis and therefore, no further investigation can be performed at this time.As a result, we are closing this investigation.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Complaint trends are monitoring monthly, no significant trends have been identified at this time for the issue reported on this complaint.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.A review of manufacturing documentation associated with this lot (30254265) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on (b)(6) 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.This mdr submission also includes a correction.The date of event of the reported issue was erroneously documented as (b)(6) 2019.The correct date of event is (b)(6) 2020.Corrected section: b.3: date of event.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.The correct date of event is (b)(6) 2020.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505 / 30254265) was the first coil used; the physician could not advance nor retract the coil and removed both the coil and the concomitant microcatheter.Inspection after removal was made and the coil was noted to be stretched.The physician used another 2.5mm x 5cm orbit galaxy complex xtrasoft coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.5mm x 5cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The hypotube was observed kinked at 42 inches.The gripper was observed protruding from the introducer.There was no other damages nor anomalies observed during the visual inspection.Microscopic inspection was performed.The embolic coil was observed in stretched condition.Functional evaluation could not be performed due to the gripper being protruded from the introducer.The hypotube was also kinked.A review of manufacturing documentation associated with this lot (30254265) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that the 2.5mm x 5cm orbit galaxy complex xtrasoft coil could not advance nor retract in the concomitant microcatheter.When it was removed with the catheter, the embolic coil was observed stretched.During visual inspection, the hypotube was observed kinked and the gripper was protruding from the coil introducer.These observations are the likely contributing factors to the reported issue related to the coil not able to be advanced nor be retracted in the microcatheter.The reported issue was confirmed based on the observations made during the visual inspection.The exact cause cannot be conclusively determined; it is also possible that procedural factors may have also contributed to the gripper becoming protruded from the introducer and the hypotube kinked as observed during the visual inspection.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following precautions: if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relatively sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.The stretched condition of the embolic coil was confirmed during the microscopic inspection.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.It is possible that during the attempt to advance and retract the coil, it became stretched.The exact cause of the coil becoming stretched cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 5cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the coil in the observed stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.3, g.6, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9728311
Report Number1226348-2020-00007
Device Sequence Number1964556
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public10886704030652
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number640CX2505
Device Catalogue Number640CX2505
Device Lot Number30254265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/20/2020
06/11/2021
07/20/2021
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/20/2020
06/11/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1